MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER
Model Number DR13564
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device was noted bloody.No other specific anomalies were noted.On the functional evaluation, the balloon was inflated using an in-house presto inflation device and water was noted to be leaking from the distal tip.The device was examined under the microscopic observation and a circumferential break was noted at the glue joint.Then the balloon was cut and noted a hole at the proximal end of the guidewire lumen.No other functional testing performed.Therefore the investigation for the reported leak was confirmed as the water starts leaking from the circumferential break at proximal glue joint of the balloon upon inflation.The investigation for identified break was confirmed as the circumferential break was noted at proximal glue joint of the balloon under the microscopic observation.The investigation for the identified guidewire lumen hole was confirmed as the hole was noted at the inner guidewire lumen at proximal end of the balloon under the microscopic observation.The identified break at proximal glue joint of the balloon and the guidewire lumen hole are likely the root cause for the reported leak.However a definitive root cause for the reported leak and the identified break, guidewire lumen hole could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 11/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly leaked at the proximal end.There was no reported patient injury.

Brand Name
DORADO
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12486076
Report Number2020394-2021-01717
Device Sequence Number4030209
Product Code LIT
UDI-Device Identifier00801741058745
UDI-Public(01)00801741058745
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR13564
Device Catalogue NumberDR13564
Device Lot Number93YE0093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2021
Initial Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1